Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 15, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 6, 2008, 6:59 PM EST for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2008, 6:59 PM EST (23:59 UTC)
- Expired
- Mar 6, 2008, 7:38 PM EST
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 67 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 12.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 070000 SVRMFL FLC011-070100- /O.NEW.KMFL.SV.W.0015.080306T2359Z-080307T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 659 PM EST THU MAR 6 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 800 PM EST * AT 658 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL BROWARD COUNTY...AND MOVING EAST AT 10 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL BROWARD COUNTY US 27 AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. LAT...LON 2617 8031 2617 8050 2622 8054 2634 8030 TIME...MOT...LOC 2359Z 252DEG 6KT 2619 8051 $$ BAXTER
2 follow-up statements
000
WWUS52 KMFL 070019
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
718 PM EST THU MAR 6 2008
FLC011-070100-
/O.CON.KMFL.SV.W.0015.000000T0000Z-080307T0100Z/
BROWARD FL-
718 PM EST THU MAR 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR NORTH CENTRAL BROWARD COUNTY...
AT 715 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
OVER CENTRAL BROWARD COUNTY...MOVING NORTHEAST AT 10 TO 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN BROWARD COUNTY
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2622 8031 2621 8031 2620 8031 2619 8045
2624 8049 2634 8031 2633 8030 2629 8031
TIME...MOT...LOC 0018Z 244DEG 9KT 2623 8044
$$
BAXTER000
WWUS52 KMFL 070038
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
736 PM EST THU MAR 6 2008
FLC011-070046-
/O.CAN.KMFL.SV.W.0015.000000T0000Z-080307T0100Z/
BROWARD FL-
736 PM EST THU MAR 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BROWARD COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKEN BELOW SEVERE
LIMITS. HOWEVER...THE STORM CAN STILL PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL...AND
SMALL HAIL. THIS STORM WILL CONTINUE TO MOVE NORTHEAST AT 10 TO 15 MPH
THROUGH THE RURAL CENTRAL BROWARD COUNTY...AND COULD CLIP THE PARKLAND
AREA IN NORTHEAST METRO BROWARD COUNTY. PEOPLE IN NORTHEAST METRO BROWARD
COUNTY NEED TO STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST UPDATES ON THIS STRONG STORM.
LAT...LON 2622 8031 2621 8031 2620 8031 2619 8045
2624 8049 2634 8031 2633 8030 2629 8031
TIME...MOT...LOC 0036Z 244DEG 9KT 2625 8039
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 3:06 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 6, 3:06 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 306 PM EST THU MAR 6 2008 .DISCUSSION... NUMEROUS SHOWER AND THUNDERSTORMS ACTIVITY CONTINUES ACROSS THE REGION...MAINLY ACROSS BROWARD...PALM BEACH AND HENDRY COUNTIES. THE TREND FOR THE REMAINING AFTERNOON AND EVENING HOURS WILL BE FOR ADDITIONAL CONVECTION OVER THESE SAME AREAS...AND BEGINNING TO MOVE INTO GLADES COUNTY. FOR THE SHORT TERM...GUIDANCE INDICATED THAT MASS AND MOISTURE CONVERGENCE WOULD BE FAVORABLE ACROSS THE NORTHERN PORTION OF SOUTH FLORIDA IN THE LATE AFTERNOON AND EARLY EVENING...WITH UPPER LEVEL DIVERGENCE ALSO FAVORABLE TO MAINTAIN CONVECTION ACROSS THESE AREAS. FORECAST SOUNDINGS ALSO INDICATE FAVORABLE CONDITIONS TO SUPPORT CONVECTION THROUGH THE EVENING HOURS...WITH ADDITIONAL STRONG AND POSSIBLY A SEVERE THUNDERSTORM POSSIBLE OVER THE NORTHERN HALF OF SOUTH FLORIDA. FOR FRIDAY...ONLY ISOLATED SHOWER ACTIVITY EXPECTED. A VIGOROUS COLD FRONT IS STILL EXPECTED TO PASS THROUGH THE REGION SATURDAY MORNING...WITH THE TIMING STILL VARYING IN THE SUITE OF MODEL GUIDANCE. GUIDANCE INDICATES THAT THE DYNAMICS NECESSARY TO SUPPORT SEVERE WEATHER COULD BE PRESENT JUST AHEAD OF THE FRONT...BUT AT THE TIME OF THE ACTUAL PASSAGE OF THE FRONT THE DYNAMICS ARE MORE FAVORABLE FOR SOME ISOLATED THUNDERSTORMS AND STRAIGHT LINE WINDS. SO FOR NOW WILL JUST GO WITH SHOWERS AND A CHANCE OF THUNDERSTORMS WITH A FEW STRONG ONES POSSIBLE. && .AVIATION... MOST OF THE CONVECTION THE REMAINDER OF THE AFTERNOON AND EVENING HOURS SHOULD BE CONFINED TO THE NORTHERN HALF OF SOUTH FLORIDA. FOR THE SHORT TERM...TERMINALS KFXE...KFLL AND KPBI WILL HAVE THE MOST LIKELY OCCURRENCE OF THUNDERSTORMS AND PERIODS OF IFR CONDITIONS. IN THE EARLY EVENING TERMINAL KPBI WILL BE THE MOST LIKELY TO EXPERIENCE PERIODS OF IFR CONDITIONS AND THUNDERSTORM ACTIVITY. && .MARINE... IN ADVANCE OF THE FRONT...THE LOCAL PRESSURE GRADIENT ACROSS THE REGIONAL WATERS WILL INCREASE ON FRIDAY WITH SOUTHEAST WINDS IN THE 15 TO 20 KNOT RANGE ACROSS THE LOCAL WATERS AND SEAS TO NEAR 6 FEET IN THE OFF SHORE ATLANTIC AND GULF WATERS BY FRIDAY AFTERNOON. BY EARLY SUNDAY SEAS ACROSS THE GULF STREAM WATERS COULD BE NEAR 7 FEET AS THE NORTHWEST WINDS IN THE 15 TO 20 KNOT RANGE BEHIND THE FRONT BUILD ACROSS THE REGION. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH SATURDAY...BUT BY SUNDAY COOLER AND DRIER AIR BEHIND THE FRONT COULD RESULT IN RHS BELOW CRITICAL LEVELS. THIS COULD VARY A BIT AS THE TIMING OF THE FRONT IS NOT CERTAIN. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 83 68 73 / 60 20 40 50 FORT LAUDERDALE 74 84 71 75 / 50 20 40 50 MIAMI 72 85 69 76 / 30 20 40 50 NAPLES 70 84 66 68 / 30 20 60 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...60/BD SHORT TERM/AVIATION...59/RM
Hazardous weather outlook, Mar 6, 1:50 PM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 150 PM EST THU MAR 6 2008 FLZ063-066>075-168-172>174-070100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 150 PM EST THU MAR 6 2008 ...SEVERE THUNDERSTORMS POSSIBLE NORTH OF ALLIGATOR ALLEY AND I-595... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH ACROSS NORTHERN PORTIONS OF SOUTH FLORIDA THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING HOURS. OCCASIONAL TO FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGEST STORMS. TORNADOES: THERE IS A SLIGHT RISK OF TORNADOES THIS AFTERNOON ALONG AND NEAR THE EAST COAST FROM FORT LAUDERDALE NORTH THROUGH PALM BEACH COUNTY. WATERSPOUTS ARE ALSO POSSIBLE OVER THE ATLANTIC COASTAL WATERS OF BROWARD AND PALM BEACH COUNTIES. WIND: AREAS NORTH OF ALLIGATOR ALLEY AND I-595 HAVE THE POTENTIAL OF EXPERIENCING DAMAGING WIND GUSTS OF 60 MPH OR GREATER WITH THE STRONGEST STORMS THIS AFTERNOON. HAIL: AREAS NORTH OF ALLIGATOR ALLEY AND I-595 HAVE THE POTENTIAL OF EXPERIENCING LARGE HAIL WITH THE STRONGEST STORMS THIS AFTERNOON. FLOODING: SHOWERS AND THUNDERSTORMS MAY CAUSE SIGNIFICANT FLOODING OF POORLY DRAINED AREAS AND ROADWAYS, MAINLY IN EASTERN BROWARD AND SOUTHERN PALM BEACH COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM OUTLOOK: ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING AS A STRONGER COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. MARINE OUTLOOK: GULF STREAM SEAS WILL BUILD TO 6 TO 8 FEET SATURDAY NIGHT BEHIND THE COLD FRONT, THEN UP TO 10 FEET ON SUNDAY, WITH NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH THROUGH THIS PERIOD. SEAS WILL SLOWLY SUBSIDE AND DROP BELOW 6 FEET ONCE AGAIN ON MONDAY. TEMPERATURES: LOW TEMPERATURES MAY FALL INTO THE UPPER 30S TO LOWER 40S ACROSS PARTS OF GLADES AND HENDRY COUNTIES BEHIND THE COLD FRONT SATURDAY MORNING, WITH WIND CHILLS SLIGHTLY LOWER POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ENCOURAGED THIS AFTERNOON AND EVENING, AND SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OVER 40 MPH, HAIL OF ANY SIZE AND FLOODING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
In the hours before
Local storm report, Mar 6, 3:19 PM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EST THU MAR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL HOLLYWOOD 26.03N 80.17W
03/06/2008 E0.25 INCH BROWARD FL LAW ENFORCEMENT
HOLLYWOOD POLICE DEPARTMENT REPORTED PEA SIZED HAIL AT
SHERIDAN STREET BETWEEN 56 AVE AND I-95
0125 PM FLOOD HOLLYWOOD 26.03N 80.17W
03/06/2008 BROWARD FL LAW ENFORCEMENT
HOLLYWOOD PD REPORTED STREET FLOODING BETWEEN SHERIDAN
STREET AND 46TH AVE ALSO ON STATE ROAD 441 NEAR HOLLYWOOD
BLVD
1245 PM HAIL POMPANO BEACH 26.23N 80.12W
03/06/2008 E0.25 INCH BROWARD FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL AND 40 MPH WIND
GUSTS
0250 PM TSTM WND DMG 2 N LAKE WORTH 26.65N 80.07W
03/06/2008 PALM BEACH FL PUBLIC
POWER LINE DOWN ON FOREST HILL BLVD
0250 PM NON-TSTM WND DMG 2 N LAKE WORTH 26.65N 80.07W
03/06/2008 PALM BEACH FL PUBLIC
FENCE DOWN IN THE LAKE CLARKE SHORES AREA
&&
EBAUGHLocal storm report, Mar 6, 3:19 PM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EST THU MAR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL HOLLYWOOD 26.03N 80.17W
03/06/2008 E0.25 INCH BROWARD FL LAW ENFORCEMENT
HOLLYWOOD POLICE DEPARTMENT REPORTED PEA SIZED HAIL AT
SHERIDAN STREET BETWEEN 56 AVE AND I-95
0125 PM FLOOD HOLLYWOOD 26.03N 80.17W
03/06/2008 BROWARD FL LAW ENFORCEMENT
HOLLYWOOD PD REPORTED STREET FLOODING BETWEEN SHERIDAN
STREET AND 46TH AVE ALSO ON STATE ROAD 441 NEAR HOLLYWOOD
BLVD
1245 PM HAIL POMPANO BEACH 26.23N 80.12W
03/06/2008 E0.25 INCH BROWARD FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL AND 40 MPH WIND
GUSTS
0250 PM TSTM WND DMG 2 N LAKE WORTH 26.65N 80.07W
03/06/2008 PALM BEACH FL PUBLIC
POWER LINE DOWN ON FOREST HILL BLVD
0250 PM TSTM WND DMG 2 N LAKE WORTH 26.65N 80.07W
03/06/2008 PALM BEACH FL PUBLIC
FENCE DOWN IN THE LAKE CLARKE SHORES AREA
&&
EBAUGHSpecial weather statement, Mar 6, 4:56 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 456 PM EST THU MAR 6 2008 FLZ067-071-062230- INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL- 456 PM EST THU MAR 6 2008 ...STRONG THUNDERSTORM MOVING ACROSS ALLIGATOR ALLEY IN WESTERN BROWARD... AT 452 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MICCOSUKEE SERVICE PLAZA...MOVING NORTHEAST AT 15 TO 20 MPH. THIS STORM WILL AFFECT... WEST BROWARD REC. AREA ON ALLIGATOR ALLEY... INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2634 8081 2618 8049 2606 8079 2617 8088 TIME...MOT...LOC 2156Z 230DEG 16KT 2614 8081 BAXTER
Local storm report, Mar 6, 5:56 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
556 PM EST THU MAR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL WEST PALM BEACH 26.71N 80.06W
03/06/2008 E1.00 INCH PALM BEACH FL PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL ALONG SOUTHERN BLVD
BETWEEN INTRACOASTAL AND DIXIE HWY.
&&
GREGORIASpecial weather statement, Mar 6, 6:01 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 601 PM EST THU MAR 6 2008 FLZ071-062345- INLAND BROWARD COUNTY FL- 601 PM EST THU MAR 6 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN CENTRAL BROWARD COUNTY... AT 558 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO INDICATED A STRONG THUNDERSTORM NEAR INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MOVING NORTHEAST AT 1O TO 15 MPH. THIS STORM WILL AFFECT... RURAL CENTRAL BROWARD COUNTY RURAL NORTHERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. ALSO...THIS STORM HAS SHOWN ROTATION WITH THIS STORM...AND THE STORM IS STILL IN AN ENVIRONMENT FAVORABLE FOR TORNADOES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THIS STORM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2633 8060 2633 8029 2618 8052 2620 8070 TIME...MOT...LOC 2301Z 230DEG 9KT 2620 8061 BAXTER
Special weather statement, Mar 6, 6:33 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
633 PM EST THU MAR 6 2008
FLZ068-168-070015-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
633 PM EST THU MAR 6 2008
...STRONG THUNDERSTORMS DEVELOPING BETWEEN HAVERHILL AND WEST PALM
BEACH...
AT 628 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING BETWEEN HAVERHILL AND WEST
PALM BEACH...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL AFFECT...
GLEN RIDGE...
PALM BEACH...
PORT OF PALM BEACH...
FAU NORTH CAMPUS...
NORTH PALM BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2678 8002 2678 8005 2676 8003 2662 8003
2659 8017 2683 8020 2687 8009 2688 8009
2689 8005 2681 8003 2681 8002
TIME...MOT...LOC 2333Z 240DEG 13KT 2669 8007
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:15 PM EST | Special Marine Warning | MFL | 45 min | |
| Mar 5, 10:26 PM EST | Special Marine Warning | MFL | 28 min | |
| Mar 6, 12:45 PM EST | Special Weather Statement | MFL | Broward | 45 min |
| Mar 6, 12:56 PM EST | Severe Thunderstorm Warning | MFL | Broward | 49 min |
| Mar 6, 1:05 PM EST | Special Marine Warning | MFL | 55 min | |
| Mar 6, 1:18 PM EST | Areal Flood Advisory | MFL | Broward | 117 min |
| Mar 6, 1:24 PM EST | Special Weather Statement | MFL | Broward | 36 min |
| Mar 6, 1:56 PM EST | Special Marine Warning | MFL | 64 min | |
| Mar 6, 2:17 PM EST | Special Weather Statement | MFL | Hendry | 28 min |
| Mar 6, 2:22 PM EST | Special Weather Statement | MFL | Palm Beach | 23 min |
| Mar 6, 2:28 PM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| Mar 6, 2:33 PM EST | Special Weather Statement | MFL | Broward | 42 min |
| Mar 6, 2:50 PM EST | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 40 min |
| Mar 6, 2:56 PM EST | Special Marine Warning | MFL | 64 min | |
| Mar 6, 3:05 PM EST | Special Weather Statement | MFL | Glades | 40 min |
| Mar 6, 3:11 PM EST | Special Weather Statement | MFL | Martin | 34 min |
| Mar 6, 3:14 PM EST | Areal Flood Advisory | MFL | Broward | 83 min |
| Mar 6, 3:31 PM EST | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 59 min |
| Mar 6, 4:56 PM EST | Special Weather Statement | MFL | Broward | 34 min |
| Mar 6, 5:02 PM EST | Severe Thunderstorm Warning | MFL | Broward | 43 min |
| Mar 6, 5:06 PM EST | Tornado Warning | MFL | Broward | 54 min |
| Mar 6, 6:01 PM EST | Special Weather Statement | MFL | Broward | 44 min |
| Mar 6, 6:07 PM EST | Severe Thunderstorm Warning | MFL | Broward | 53 min |
| Mar 6, 6:33 PM EST | Special Weather Statement | MFL | Palm Beach | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.